Kentucky, 2016Flooding in Kentucky, July 7 to 13, 2016
July 7 to 13, 2016 · NWS LMK · 3 events in 2 counties and zones
Local rivers responded significantly to the several rounds of heavy rainfall and thunderstorms that occurred during late June and early July. Drakes Creek near Alvaton and the Green River at Woodbury and Rochester all went into minor flood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Local rivers responded significantly to the several rounds of heavy rainfall and thunderstorms that occurred during late June and early July. Drakes Creek near Alvaton and the Green River at Woodbury and Rochester all went into minor flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 7, 4:45 AM CST, 2 hours earlier.
Area forecast discussion, Jul 7, 4:45 AM CST, 2 hours before
Area Forecast Discussion
National Weather Service Louisville KY
645 AM EDT THU JUL 7 2016
...Updated Aviation Discussion...
...Forecast Update...
Issued at 630 AM EDT Thu Jul 7 2016
Now just have light rain across south central Kentucky. We should
stabilize for the next several hours in the wake of this system and
have the area dry by lunchtime. After that we should see some
heating help to develop some isolated storms and will have to watch
the line of storms over northwest Missouri for how it moves this
afternoon. Latest HRRR brings it into our western counties by 22Z,
but not sure it will push that way given the effective boundary left
behind by the overnight convection. Thus will cap rain chances in
the 20-40 percent for this afternoon.
.SHORT TERM (Now through Friday)...
Issued at 300 AM EDT Thu Jul 7 2016
Lots of light to moderate rain across the region this hour, but
heavier rains continue near our border with TN. Have issued several
flash flood warnings. Rain rates from the KY mesonet as well as MRMS
have varied from 4-6 inches/hour in the more intense cells.
The wave that is generating this heavy rain is well initialized in
the models. As the morning progresses, this wave should head into
eastern KY, leaving a boundary that carves a path around our
southern forecast area, if not just south of it. The NAM tries to
keep our south and east rainy through the morning hours, whereas the
Hi-res WRF's our local WRF and the HRRR portray the more likely
solution of a drying out period in the wake of the wave and also as
isentropic lift weakens across the region.
By this afternoon, expect a boundary to remain somewhere across our
south, which when combined with heating, should allow additional
storms to develop. Latest WRF-NMM and GFS supports this thinking,
but given other models keep rain chances elsewhere, will have at
least a slight chance areawide in the mid afternoon to early evening
hours. As was the case yesterday, with warm highs and plenty of
moisture, CAPEs will be high, but some drier air aloft also will
make DCAPEs fairly high, so damaging wind is a threat in addition to
heavy rains. Freezing levels look too high for any hail threat today.
Tonight's storm chances will depend on upstream development. Latest
GFS and Euro would have another MCS develop over the Upper Midwest
and track east southeast. This track would have it just clip our
northern forecast area. Given the boundary left in the wake of
convection this morning, would not be surprised if these storms
track a little farther south. The remains of this system, along with
a trough heading over the Upper Midwest should serve as a focus for
new storms Friday afternoon. Wind fields are a bit stronger aloft,
but unidirectional, so storms could see some organization as they
develop over our region and travel eastward. Precipitable waters
remain high so once again flash flooding is possible.
The only other concern in the forecast is for heat indices Friday
afternoon. Given a potential for a later start to storms that day,
we should see highs rise into the lower 90s for most locations.
Combined with the present humidity, that should make for heat
indices close to advisory range, especially along and west of a
Louisville to Campbellsville line.
.LONG TERM (Friday Night through Wednesday)...
Issued at 320 AM EDT Thu Jul 7 2016
Should see storms linger Friday evening as a cool front pushes
southward. GFS/Euro still force any convection to just along or
south of the KY/TN border for the weekend, so the rest of the area
should be dry. That moisture may try and sneak in here for the next
work week, but looks like the best chance for development may wait
till Wednesday as the GFS/Euro show a vortmax moving across the
Midwest by then.
Temperatures should start off a little below normal Sunday, but then
rise to near normal the rest of the period.
&&
.AVIATION (12Z TAF Update)...
Issued at 643 AM EDT Thu Jul 7 2016
The immediate challenge will be ceilings. They have been bouncing
around from IFR to VFR this morning. This is expected to continue
for the next few hours. Ceilings should begin to consistently
improve by mid morning with VFR ceilings this afternoon.
There is a small chance for thunderstorms this afternoon and
tonight. Coverage looks to be fairly sparse and guidance is
inconsistent with timing and placement of any precipitation it does
develop. Therefore, have decided to keep precip out of the TAF
forecast for now. It is not out of the question that a shower/storm
may affect one of the sites, however.
&&
.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&
Update.........RJS
Short Term.....RJS
Long Term......RJS
Aviation.......EER
Hazardous weather outlook, Jul 7, 4:22 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 AM EDT THU JUL 7 2016
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081030-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
622 AM EDT THU JUL 7 2016 /522 AM CDT THU JUL 7 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST. LIGHTNING AND
LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS. SOME STRONGER
WIND GUSTS ARE POSSIBLE IN THUNDERSTORMS LATER THIS AFTERNOON.
OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE
FORECAST TO RANGE FROM THE MID 90S TO NEAR 100.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY
AS SEVERAL DISTURBANCES MOVE THROUGH A WARM...MOIST ATMOSPHERE.
ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL
RAINFALL.
AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105
DEGREE RANGE.
SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS
WELL...ESPECIALLY DURING THE AFTERNOON HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL
AS FLOODED ROADWAYS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
RJS
In the hours before
Local storm report, Jul 7, 12:50 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 AM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HEAVY RAIN 2 W RUSSELLVILLE 36.84N 86.93W
07/07/2016 M3.69 INCH LOGAN KY MESONET
THE LOGAN COUNTY MESONET HAS HAD 3.69 INCHES
OF RAIN IN THE PAST 3 HOURS. .
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Jul 7, 2:03 AM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 AM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM FLASH FLOOD 1 W RUSSELLVILLE 36.84N 86.91W
07/07/2016 LOGAN KY LAW ENFORCEMENT
REPORTED ON EMERSON BYPASS. VEHICLE WAS
SUBMERGED UP TO THE ROOF WITH WATER. A SMALL
HOUSE IN A VALLEY THAT WAS RAISED UP 3 FEET
WAS FLOODED. STILL PLENTY OF ROADS IN THE
AREA SHUT DOWN.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Jul 7, 2:12 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 AM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM FLASH FLOOD 3 NNW RAPIDS 36.71N 86.49W
07/07/2016 SIMPSON KY LAW ENFORCEMENT
KENTUCKY STATE POLICE REPORTED SEVERAL AREAS
ON SCOTTSVILLE ROAD CLOSED DUE TO FLOODING.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Jul 7, 3:57 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 AM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 2 ENE PLANO 36.90N 86.38W
07/07/2016 M4.77 INCH WARREN KY MESONET
MEASURED AT DRAKES CREEK NEAR ALVATON HADS
SITE.
0500 AM HEAVY RAIN 2 NNW RUSSELLVILLE 36.86N 86.91W
07/07/2016 M4.45 INCH LOGAN KY MESONET
24-HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 5 WNW BOWLING GREEN 36.99N 86.53W
07/07/2016 M4.31 INCH WARREN KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN GREENSBURG 37.25N 85.50W
07/07/2016 M4.18 INCH GREEN KY MESONET
24-HOUR TOTAL RAINFALL MEASURED AT GREEN
RIVER AT GREENSBURG HADS SITE.
0500 AM HEAVY RAIN 2 SW BOWLING GREEN 36.96N 86.46W
07/07/2016 M4.16 INCH WARREN KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 3 WSW OLGA 36.94N 85.19W
07/07/2016 M4.13 INCH RUSSELL KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 3 S FRANKLIN 36.68N 86.57W
07/07/2016 M4.08 INCH SIMPSON KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 4 NE HALFWAY 36.84N 86.24W
07/07/2016 M4.03 INCH ALLEN KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 4 NW CLAYPOOL 36.94N 86.31W
07/07/2016 M4.02 INCH WARREN KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 3 ENE PROVIDENCE 36.68N 86.61W
07/07/2016 M3.77 INCH SIMPSON KY MESONET
24-HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 2 SW FINNEY 36.90N 86.13W
07/07/2016 M3.65 INCH ALLEN KY MESONET
24-HOUR RAINFALL TOTAL MEASURED AT BARREN
RIVER HADS SITE.
0500 AM HEAVY RAIN 2 SSE RICH POND 36.87N 86.49W
07/07/2016 M3.58 INCH WARREN KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN PLANO 36.88N 86.41W
07/07/2016 M3.55 INCH WARREN KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 7 S MARROWBONE 36.72N 85.51W
07/07/2016 M3.52 INCH MONROE KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 3 NE PIERCE 37.22N 85.59W
07/07/2016 M3.37 INCH GREEN KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 2 ESE HAYS 37.02N 86.10W
07/07/2016 M3.33 INCH BARREN KY MESONET
24-HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 5 ESE RHODA 37.13N 86.15W
07/07/2016 M3.31 INCH EDMONSON KY MESONET
MEASURED AT HOUCHIN MEADOW RAWS SITE.
0500 AM HEAVY RAIN 2 ENE ROSEVILLE 36.90N 85.88W
07/07/2016 M3.31 INCH BARREN KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 1 SE PLUM SPRINGS 37.01N 86.37W
07/07/2016 M3.29 INCH WARREN KY MESONET
24-HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 3 NE RICH POND 36.93N 86.46W
07/07/2016 M3.27 INCH WARREN KY MESONET
24-HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 4 SSE GRADYVILLE 37.03N 85.39W
07/07/2016 M3.25 INCH ADAIR KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 3 NW GLASGOW 37.03N 85.95W
07/07/2016 M3.18 INCH BARREN KY AWOS
24-HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 2 SE HARDYVILLE 37.23N 85.78W
07/07/2016 M3.10 INCH HART KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 4 N AUBURN 36.92N 86.71W
07/07/2016 M2.98 INCH LOGAN KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 3 SW FREEDOM 36.88N 85.14W
07/07/2016 M2.94 INCH RUSSELL KY MESONET
24-HOUR RAINFALL TOTAL MEASURED AT
CUMBERLAND RIVER HADS SITE.
0500 AM HEAVY RAIN 2 SE BOWLING GREEN 36.96N 86.42W
07/07/2016 M2.92 INCH WARREN KY ASOS
24-HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 2 NNW PLUM SPRINGS 37.05N 86.39W
07/07/2016 M2.85 INCH WARREN KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN WOODBURY 37.18N 86.64W
07/07/2016 M2.80 INCH BUTLER KY MESONET
24-HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 3 WNW WINDYVILLE 37.24N 86.37W
07/07/2016 M2.73 INCH EDMONSON KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 4 WNW BURKESVILLE 36.81N 85.43W
07/07/2016 M2.65 INCH CUMBERLAND KY MESONET
24-HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 1 W SCOTTSVILLE 36.75N 86.21W
07/07/2016 M2.55 INCH ALLEN KY MESONET
24-HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 1 SE CANMER 37.27N 85.77W
07/07/2016 M2.49 INCH HART KY MESONET
24-HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 1 ESE WAX 37.34N 86.12W
07/07/2016 M2.46 INCH GRAYSON KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN MUNFORDVILLE 37.28N 85.90W
07/07/2016 M2.28 INCH HART KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 3 E SWEEDEN 37.25N 86.23W
07/07/2016 M2.25 INCH EDMONSON KY PARK/FOREST SRVC
24-HOUR TOTAL MEASURED AT MAMMOTH CAVE NP
SCAN STATION.
0500 AM HEAVY RAIN 1 S CAMPBELLSVILLE 37.34N 85.35W
07/07/2016 M2.13 INCH TAYLOR KY PUBLIC
24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE
WEATHER STATION.
0500 AM HEAVY RAIN 1 S WISDOM 36.99N 85.70W
07/07/2016 M2.12 INCH METCALFE KY MESONET
24-HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 1 WNW BURKESVILLE 36.80N 85.38W
07/07/2016 M2.08 INCH CUMBERLAND KY MESONET
24-HOUR RAINFALL TOTAL MEASURED AT RAWS
SITE.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Jul 7, 4:27 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 AM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM FLOOD 1 S ELLA 37.13N 85.13W
07/07/2016 ADAIR KY LAW ENFORCEMENT
REPORT OF FLOODED ROADWAY BETWEEN CHESTNUT
CORNER ROAD AND SULPHUR CREEK ROAD. HAVE A
REPORT OF VEHICLE AND PERSON STRANDED IN THE
WATER.
&&
RJSLocal storm report, Jul 7, 4:40 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 AM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM FLOOD 2 SSE HADLEY 37.02N 86.61W
07/07/2016 WARREN KY LAW ENFORCEMENT
WATER OVER THE ROAD NEAR INTERSECTION OF
JACKSON BRIDGE AND HAMMETT ROAD.
&&
RJSFlood, Butler
- When
- July 7, 6:45 AM CST to July 11, 1:30 AM CST
- Where
- Butler County, 1.22 mi ENE of Woodbury to 1.1 mi ENE of Woodbury
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.184, -86.628
Prolonged periods of heavy rain and slow moving thunderstorms resulted in significant rises on the Green River at Woodbury. The river crested at 40.2 feet on July 9, about 7 feet above flood stage.
Flood, Warren
- When
- July 7, 3:05 PM CST to July 8, 2:10 PM CST
- Where
- Warren County, 1.09 mi N of Masseys Mill to 0.98 mi N of Masseys Mill
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.896, -86.382
Several inches of heavy rain from slow moving thunderstorms brought Drakes Creek near Alvaton above flood stage. The river crested at 26.93 feet late on July 7, about 3 feet above flood stage.
Flood, Butler
- When
- July 8, 5:20 AM CST to July 13, 5:00 AM CST
- Where
- Butler County, 0.1 mi SE of Rochester to 0.78 mi NE of Rochester
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.219, -86.899
Several rounds of slow moving thunderstorms brought the Green River at Rochester into minor flood. The river crested at an estimated 20 feet on July 10, about 3 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, July 7, 2016$3.9 million · EF3 · 5 events
- Flooding and Damaging Winds in Illinois, July 7, 20161 death · 1 injured · $45,000 · 56 kt wind · 4 events
- Flash Flood and Damaging Winds in Missouri, July 7 to 8, 20161 injured · $169,000 · 52 kt wind · 24 events
- Flash Flood and Flood in Kentucky, July 7, 2016$155,000 · 74 kt wind · 10 events
- Damaging Winds in Indiana, July 7, 2016$201,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, July 7, 20163 injured · $25,000 · 56 kt wind · 17 events
- Damaging Winds in Missouri, July 7, 2016$68,000 · 65 kt wind · 3 events
- Damaging Winds and Lightning Strike in Minnesota, July 7, 2016$57,000 · 54 kt wind · 5 events
- Hail and Damaging Winds in South Carolina, July 7, 2016$40,000 · 1.5 in hail · 9 events
- Damaging Winds in South Carolina, July 7, 201665 kt wind · 37 events
- Damaging Winds in North Carolina, July 7, 2016$30,000 · 50 kt wind · 12 events
- Flash Flooding and Hail in Colorado, July 7 to 8, 20162 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637561, 637563, 637562.